Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can hidden steroids in dietary supplements cause high SGOT and SGPT values?

Answered by
Dr.
Dr. Suma Parinam

General & Family Physician

Practicing since :2008

Answered : 1704 Questions

default
Posted on Tue, 8 May 2018 in Medicines and Side Effects
Question: Dear Doctor

In my recent annual health check up my SGPT and SGOT values came very high. SGPT is more than 100 and SGOT is more than 200. But last year both were less than 40. Consulting Doctor asked me to do HCV Tri Dot and HBSAG/ Australian Anitegen – ELISA test. Which both came negative. According to him my high SGOT and SGPT values could be due to the hidden steroids in the dietary supplements that I have daily. Below are the dietary supplements I consume daily.


1.     Evolved DIM supplement, 2 per day. http://www.evolvedorganics.com/product/dim/
2.     Himalaya Gokshura herbal supplement , 2 per day.
3.     Himalaya ashwagandha herbal supplement , 2 per day.
4.     One a day mens health formula for age under 50. https://www XXXXXXX in/Mens-Healthy-Formula-Under-Tablets/dp/B00PHU1KQQ


I am 34 years and my serum testosterone was 338 on Oct 1st after consuming all these, sleeping properly, exercising and changing the diet it increased to 588. Please let me know thses supplements have any hidden steroids or consuming them are not good for liver.
doctor
Answered by Dr. Suma Parinam 1 hour later
Brief Answer:
Raised liver enzymes.

Detailed Answer:
Hi,

We are not sure if all of the above supplements have steroids as they do not mention them in the ingredients.
However if you look Evolved DIM supplement it has estrogen which would definitely act on liver to increase the SGOT and SGPT.
First of all understand that these are just enzymes which denotes high and imbalanced activity of the liver. The activity could be because of high toxins or heavy work it is doing which it was not doing earlier.
Second we do not know a lot of ayurvedic supplements like in Himalaya how they are going to act on liver especially the initial days of supplementation. They might increase the activity in the liver causing raised enzymes. Sooner they may settle but they may also damage some cells in the liver.
Third Mens health formula would invaribly act on or with testosterone which is again a steroid and thus increase liver enzymes in the blood.
So the best way is to stop them for a month or two and retest if the enzymes come back to normal. If they are not coming back then there are other issues as well.

Hope this answer is informative

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Lab Tests ,  
Medical Topics

Recent questions on  Elisa

doctor1 MD

i have made sex with one lady on 8 th oct , then afterwards i fill very bad, &got tested for rapid hiv test for both of us on 8 th nov, its comes nagative , again i had done Elisa test for both after 6 weaks, its also come negative, pl tell me how i came out of situtation

doctor1 MD

Hi Doctor, My exposure date - 22nd Dec 2016 - Kissing , touching cheeks , neck of girl of unknown hiv or std s status. - Nude bath in shower and kissing her while bathing and touched her vagina from hand.No Fingering inside. - Sucked and licked...

doctor1 MD

FOR XXXXXXX PATHOLOGIST OR MICROBIOLOGIST ONLY - i got tested myself with HIV COMBO CMIA test at 85 days, 98 days and 112 days. The readings were 0.13, 0.14, 0.17 respectively. 1. Is CMIA Combo test reliable in India? How accurate it is in XXXXXXX...

doctor1 MD

i made sex with prositute the girl age was around 17. when i was making sex with that girl my condom tear when i was insert first TIME , then i washed my point by using soap this was happend one year before after 3 months i was taken some test on 21-3-2011 -VDRL , HIV ANTIBODY(I&II)ELISA :- CAME NEGATIVE CUTTOFF:-0.235 and after 6 month i have tested again as per doctor advice 2) 19-9-2011 I WAS TAKEN SAME TEST RESULT CAME NEGATIVE. i have motion problem for past 15 yr after food i feel motion is coming like that. for past 6 month my motion is coming 4 times per day. first 2 time motion is normal 3 rd time my motion is coming liquid +solid.

doctor1 MD

Dear Doctor, My name is Mohamed, I had unprotected anal sex with a women whom I didn’t knew her status on the 24th January 2014. On the 26th January I visited Hospital and was tested Elisa and P24 and all was Negative and I was advised to take PEP……. But I stop the PEP only after taking days ( 1 tab each day ) due to the side effect. I tried to test the lady but she assured me that she was 100% clean. Three weeks later I tested for P24 and was NEGATIVE, I started having general weakness, loss of appetite, fever and neck and groins pain and I again visited Hospital and Malaria was found in my blood and put on injections and tabs….. The fever and the pains has slightly went down. Six weeks post exposure I visited HIV specialist and he did physical assessment on my mouth and body – before sending for test he told me that I don’t have HIV, I tested PCR and HIV Proviral, DOU test and ELISA DNA from two major reliable labs ( Nairobi Hospital, MEDANTA and Metropolis ) and all come back NEGATIVE. I also did general Blood Picture which was normal as my Dr told me. The doctor told me that I have psychological problem and he sent to phsycatricst who gave me depression tabs… I now feel better but sometimes mild fever and pain on the neck lymph nodes and groins. So I am still worried and don’t know what will happen as all the doctors told me no need to do another test and completely forget about it. Please advice me? Thanks, Mohamed